Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 197, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 17, 2006, 6:28 PM MDT for Cheyenne County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2006, 6:28 PM MDT (00:28 UTC)
- Expired
- Aug 17, 2006, 7:19 PM MDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 2997 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 12:40 PM MDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 17, 12:40 PM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1240 PM MDT THU AUG 17 2006 .DISCUSSION... A COLD FRONT IS EXPECTED TO MOVE SOUTH INTO THE CNTRL HIGH PLAINS TOMORROW AFTERNOON WHICH SHOULD GIVE MUCH OF THE CWA A SHOT AT SOME RNFL. WILL CONTINUE TO WORK OUT ISC ISSUES AND TIMING THROUGH THE TIME OF ZONE ISSUANCE. AS OF NOW IT APPEARS THE NW PORTION OF THE CWA SHOULD SEE TSRA TOMORROW AFTERNOON WITH PERHAPS AN ADDITIONAL CORRIDOR OF TSRA ACROSS THE SE ZONES ASSOC WITH A PRE-FRONTAL TROUGH. THE FRONTAL ACTIVITY IS EXPECTED TO MOVE GENERALLY NORTH TO SOUTH WITH THE FRONT...ENDING BY SUNRISE FOR MOST LOCATIONS. SOME LINGERING SHRA INTO MID-MORNING SAT ARE POSSIBLE ACROSS THE FAR SRN COUNTIES. BY SUNRISE SAT MORNING THE FRONT SHOULD BE WELL SOUTH OF THE CWA GIVEN FRONTAL MOTION WILL BE AIDED BY COLD POOL ENHANCEMENT. THEREFORE...THINK TSRA/SHRA FOR SAT WILL BE CONFINED ACROSS SW KS AND SE CO WITH MY CWA UNDER GENERALLY SUBSIDENCE IN THE WAKE OF A DEPARTING NRN PLAINS TROUGH. CLOUDY SKIES UNDER THE FRONTAL INVERSION SAT MORNING SHOULD MIX OUT TO SCT-BKN BY THE AFTERNOON. I LOWERED SATS HIGH TEMPS A FRAZ FROM WHAT WAS FCSTD. ON SUNDAY THERE EXISTS A CHANCE FOR SHRA/TS TO AFFECT THE CO ZONES BUT CONFIDENCE IS LOW THIS MORNING SO HELD LOW CHANCE POPS ONLY FOR CHEYENNE COUNTY. THE EXTENDED PERIODS APPEAR DRY AND MILD WITH GENERALLY ZONAL FLOW BREAKING DOWN TO NW FLOW BY THE END OF NEXT WEEK... PER SPECTRAL OUTPUT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 17, 10:22 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1022 AM MDT THU AUG 17 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1122 AM CDT THU AUG 17 2006 /1022 AM MDT THU AUG 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING IN EASTERN COLORADO. DUE TO LIMITED INSTABILITY AND WIND SHEAR...STORMS ARE NOT EXPECTED TO BECOME SEVERE. ALL THUNDERSTORMS PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE REGION FROM LATE FRIDAY AFTERNOON INTO EARLY SATURDAY. AN UPPER LEVEL DISTURBANCE WILL ALSO MOVE THROUGH AT THE SAME TIME. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE AHEAD OF THESE FEATURES. AS A RESULT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA DURING THIS TIME. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...THE POTENTIAL WILL EXIST FOR THESE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. THIS COULD CAUSE FLOODING PROBLEMS IN LOCATIONS THAT RECEIVED HEAVY RAINFALL ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BULLER/JDK
In the hours before
Special weather statement, Aug 17, 3:25 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 325 PM MDT THU AUG 17 2006 KSZ028-029-172200- GOVE-LOGAN- 425 PM CDT THU AUG 17 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF THE MONUMENT ROCKS...OR 13 MILES NORTH OF SCOTT STATE LAKE...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. PERIODS OF VERY HEAVY RAIN ARE ALSO POSSIBLE AS THIS STORM MOVES SLOWLY TO THE NORTH. JRM
Special weather statement, Aug 17, 5:02 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 502 PM MDT THU AUG 17 2006 KSZ029-172330- GOVE- 602 PM CDT THU AUG 17 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GOVE COUNTY IN WEST CENTRAL KANSAS... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GOVE...OR NEAR GOVE...AND MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAIN...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 96 AND 110. JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:30 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 35 min |
| Aug 17, 7:07 PM MDT | Flash Flood Warning | GLD | Wichita | 113 min |
| Aug 17, 7:50 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 40 min |
| Aug 17, 8:04 PM MDT | Flash Flood Warning | GLD | Greeley | 116 min |
| Aug 18, 3:06 AM MDT | Flash Flood Watch | GLD | Gove, Graham, Greeley, Logan, Wallace, Wichita | 21 hr |
| Aug 18, 3:57 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 24 min |
| Aug 18, 4:07 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 38 min |
| Aug 18, 4:46 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 34 min |
| Aug 18, 5:19 PM MDT | Flash Flood Warning | GLD | Graham, Norton | 3 hr |
| Aug 18, 5:43 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 26 min |
| Aug 17, 6:52 PM MDT | Flash Flood Warning | GLD | Cheyenne | 113 min |
| Aug 18, 5:56 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 28 min |
| Aug 18, 4:49 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.